Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 70, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jun 20, 2023, 2:42 PM PDT. It took effect at Jun 21, 2023, 3:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2023, 2:42 PM PDT (21:42 UTC)
- In effect from
- Jun 21, 2023, 3:00 PM PDT
- Expired
- Jun 22, 2023, 3:04 PM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
310 WHUS76 KEKA 202142 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 242 PM PDT Tue Jun 20 2023 PZZ470-210545- /O.NEW.KEKA.SC.Y.0070.230622T0400Z-230622T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 242 PM PDT Tue Jun 20 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM Wednesday to 9 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-210545- /O.NEW.KEKA.SC.Y.0070.230621T2200Z-230622T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 242 PM PDT Tue Jun 20 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 9 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM Wednesday to 9 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
089 WHUS76 KEKA 210400 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 900 PM PDT Tue Jun 20 2023 PZZ470-211200- /O.EXT.KEKA.SC.Y.0070.230622T0400Z-230622T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 900 PM PDT Tue Jun 20 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM WEDNESDAY TO 3 PM PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts to 30 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM Wednesday to 3 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-211200- /O.EXT.KEKA.SC.Y.0070.230621T2200Z-230622T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 900 PM PDT Tue Jun 20 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM WEDNESDAY TO 3 PM PDT THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts to 25 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM Wednesday to 3 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
113 WHUS76 KEKA 211028 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 328 AM PDT Wed Jun 21 2023 PZZ470-211830- /O.EXT.KEKA.SC.Y.0070.230622T0400Z-230623T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 328 AM PDT Wed Jun 21 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 AM FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM this evening to 3 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ475-211830- /O.EXT.KEKA.SC.Y.0070.230621T2200Z-230623T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 328 AM PDT Wed Jun 21 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM this afternoon to 3 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
492 WHUS76 KEKA 211539 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 839 AM PDT Wed Jun 21 2023 PZZ470-212345- /O.CON.KEKA.SC.Y.0070.230622T0400Z-230623T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 839 AM PDT Wed Jun 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 PM this evening to 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-212345- /O.CON.KEKA.SC.Y.0070.230621T2200Z-230623T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 839 AM PDT Wed Jun 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 3 PM this afternoon to 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
918 WHUS76 KEKA 212136 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 236 PM PDT Wed Jun 21 2023 PZZ470-220545- /O.EXT.KEKA.SC.Y.0070.230621T2200Z-230623T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 236 PM PDT Wed Jun 21 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-220545- /O.CON.KEKA.SC.Y.0070.230621T2200Z-230623T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 236 PM PDT Wed Jun 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
606 WHUS76 KEKA 220332 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 832 PM PDT Wed Jun 21 2023 PZZ470-221145- /O.CON.KEKA.SC.Y.0070.000000T0000Z-230623T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 832 PM PDT Wed Jun 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221145- /O.CON.KEKA.SC.Y.0070.000000T0000Z-230623T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 832 PM PDT Wed Jun 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
068 WHUS76 KEKA 220948 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 248 AM PDT Thu Jun 22 2023 PZZ470-221800- /O.CON.KEKA.SC.Y.0070.000000T0000Z-230623T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 248 AM PDT Thu Jun 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ475-221800- /O.CON.KEKA.SC.Y.0070.000000T0000Z-230623T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 248 AM PDT Thu Jun 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
767 WHUS76 KEKA 221540 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 840 AM PDT Thu Jun 22 2023 PZZ470-222345- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-230623T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 840 AM PDT Thu Jun 22 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-222345- /O.EXT.KEKA.SC.Y.0070.000000T0000Z-230623T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 840 AM PDT Thu Jun 22 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
142 WHUS76 KEKA 222204 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 304 PM PDT Thu Jun 22 2023 PZZ470-475-222315- /O.CAN.KEKA.SC.Y.0070.000000T0000Z-230623T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 304 PM PDT Thu Jun 22 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 2:26 PM PDT, 16 minutes earlier.
Area forecast discussion, Jun 20, 2:26 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
226 PM PDT Tue Jun 20 2023
.SYNOPSIS...Near to slightly below normal temperatures are
forecast to occur across Northwest California during the next
seven days as a series of weak upper disturbances move across the
region. In addition, the upper waves will aid in afternoon and
evening shower and thunderstorm development across the Trinity
Alps and Yolla Bolly Mountains from Thursday through early next
week.
&&
.DISCUSSION...An upper-level shortwave trough was departing east
away from NRN CA this afternoon. However, boundary layer
destabilization occurring in the wake of the trough was just
sufficient to aid in isolated terrain driven shower development
across the Trinity Alps and Yolla Bolly Mountains. That activity
will quickly dissipate after sunset with the loss of daytime
heating. A dry airmass and clear skies will then favor strong
interior valley radiational cooling, with lows locally falling
sufficiently for patchy frost development from roughly Hayfork to
Dinsmore late tonight. Elsewhere, hi-res ensemble based forecast
guidance indicates stratus will form along the coast and penetrate
inland by early Wednesday morning.
Otherwise, upper-level troughing will generally persist over the
West Coast during the next seven days. The presence of the trough
will keep interior valley high temperatures at or below normal. In
addition, afternoon destabilization focused across Trinity and
NERN Mendocino Counties will support daily chances for shower and
thunderstorm development from Thursday afternoon through early
next week.
Garner
&&
.AVIATION...A very weak marine inversion combined with calm winds
allowed for mostly clear and VFR conditions all along the coast
this morning. The marine inversion will start to reform but remain
very weak tonight. Model soundings are indicating that any
ceilings that form along the open coast near crescent city will be
very shallow and patchy. This will lead to inconsistent
conditions varying between LIFR and VFR. The more protected areas
around Humboldt Bay could sea a slightly stronger marine layer.
NBM is putting about a 40% chance of IFR ceilings late tonight.
Still, any marine layer will be very weak and will quickly clear
Wednesday morning. VFR continues to prevail in the interior. A
stronger marine layer is expected to form later in the week. /JHW
&&
.MARINE...Mostly gentle northerly breezes have persisted
throughout the coastal waters today with locally strong winds
fanning out south of Cape Mendocino. With little wind waves, the
seas state has continued to be dominated by a mod period northwest
swell around 5 feet at 9 seconds. Low pressure moving east will
allow stronger northerly winds to at least briefly build Wednesday
and Thursday in the outer waters. Gusts will reach 24 to 28 kts
with short period seas building around 5 to 6 feet by late
Wednesday. Winds are seas will decrease again late week into the
weekend. Otherwise, a mid period northwest swell up to 5 feet at 9
seconds and a long period southerly swell up to 3 feet at 15
seconds will decay through late week. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 5 AM to 9 AM PDT Wednesday for CAZ106-
108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 9 PM Wednesday to 9 AM PDT
Thursday for PZZ470.
Small Craft Advisory from 3 PM Wednesday to 9 AM PDT
Thursday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 20, 2:12 PM PDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 212 PM PDT Tue Jun 20 2023 CAZ101>105-107-109>115-212115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Northern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 212 PM PDT Tue Jun 20 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-108-212115- Southern Humboldt Interior-Southern Trinity- 212 PM PDT Tue Jun 20 2023 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:11 PM PDT | Frost Advisory | EKA | Humboldt, Trinity | 19 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.